Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 292, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 13, 2012, 10:53 PM CDT for Carroll County, Franklin County, Madison County, Arkansas. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 13, 2012, 10:53 PM CDT (03:53 UTC)
- Expired
- Oct 13, 2012, 11:16 PM CDT
- In force
- 23 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Carroll County, AR, Franklin County, AR, Madison County, AR
The radar
The Western Arkansas radar (KSRX), 96 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 13, 11:01 PM CDT | TSTM WND GST 60 | 4 S Ozark, AR | EMERGENCY MANAGEMENT REPORTED THUNDERSTORM WIND GUST OF 60 MPH SOUTH OF OZARK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 13, 5:57 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 347 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
032
WUUS54 KTSA 140353
SVRTSA
ARC015-047-087-140430-
/O.NEW.KTSA.SV.W.0292.121014T0353Z-121014T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1053 PM CDT SAT OCT 13 2012
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CARROLL COUNTY IN NORTHWEST ARKANSAS
SOUTHEASTERN MADISON COUNTY IN NORTHWEST ARKANSAS
EASTERN FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS
* UNTIL 1130 PM CDT
* AT 1048 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTH OF GREEN FOREST TO 10 MILES SOUTHWEST
OF DENNING...MOVING EAST AT 45 MPH.
STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...OSAGE
AND CARROLLTON.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 38 AND 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. PEOPLE OUTDOORS
SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM WINDOWS AND
DOORS UNTIL THE STORM HAS PASSED.
PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3612 9347 3609 9347 3608 9344 3597 9345
3587 9352 3577 9351 3576 9369 3538 9370
3536 9375 3540 9380 3532 9381 3531 9389
3651 9342 3650 9330 3612 9329
TIME...MOT...LOC 0354Z 248DEG 38KT 3652 9332 3535 9379
$$1 follow-up statement
281
WWUS54 KTSA 140416
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1116 PM CDT SAT OCT 13 2012
ARC015-047-087-140426-
/O.CAN.KTSA.SV.W.0292.000000T0000Z-121014T0430Z/
CARROLL AR-FRANKLIN AR-MADISON AR-
1116 PM CDT SAT OCT 13 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MADISON...EASTERN
FRANKLIN AND EASTERN CARROLL COUNTIES IS CANCELLED...
THE SEVERE PORTION OF THE LINE OF THUNDERSTORMS HAS MOVED OUT OF THE
WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
GUSTY WINDS AND VERY HEAVY RAIN WILL STILL BE POSSIBLE AS THE LINE
OF STORMS CONTINUES EASTWARD.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.
LAT...LON 3612 9347 3609 9347 3608 9344 3597 9345
3587 9352 3577 9351 3576 9369 3538 9370
3536 9375 3540 9380 3532 9381 3531 9389
3651 9342 3650 9330 3612 9329
TIME...MOT...LOC 0416Z 248DEG 38KT 3661 9305 3544 9353
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 9:30 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Oct 13, 9:30 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
930 PM CDT SAT OCT 13 2012
...UPDATE...
HAVE UPDATED FORECAST PRODUCTS SEVERAL TIMES THIS EVENING TO KEEP
ABREAST OF THUNDERSTORM EVOLUTION ACROSS THE CWA. FORECAST MINIMUM
TEMPERATURES CONTINUE TO APPEAR REASONABLE AND HAVE BEEN LEFT
UNTOUCHED. PRODUCTS JUST SENT REFLECT THE LATEST FORECAST OF STORM
COVERAGE FOR THE REMAINDER OF THE OVERNIGHT HOURS.
&&
.PREV DISCUSSION... /ISSUED 636 PM CDT SAT OCT 13 2012/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
SHOWERS AND THUNDERSTORMS WILL AFFECT ALL TAF SITES THIS EVENING
WITH MVFR TO IFR CONDITIONS IN STORMS. CONDITIONS WILL IMPROVE
RAPIDLY TO VFR AT ALL SITES BY 06Z AND WILL REMAIN VFR FOR THE
REST OF THE FORECAST PERIOD.
PREV DISCUSSION... /ISSUED 357 PM CDT SAT OCT 13 2012/
DISCUSSION...
LARGE H5 TROF WILL SWING THROUGH THE AREA TONIGHT. CAPES OVER 1500
AND WINDS ALOFT INDICATE SEVERE CONVECTION POSSIBLE. PRIMARY
THREAT WILL BE WIND AND LARGE HAIL...BUT HELICITY VALUES THROUGH
THE PERIOD INDICATE THAT TORNADOES WILL ALSO BE POSSIBLE. EVEN
THOUGH STORM MOTION WILL BE AROUND 40 MPH...THERE WILL BE AT LEAST
A POSSIBILITY OF TRAINING ECHOES. GIVEN THE GOOD MOISTURE AND
STRONG LIFT...FEEL THERE WILL BE A CHANCE OF FLASH FLOODING AS
SOME AREAS COULD RECEIVE 2 OR MORE INCHES OF RAIN IN A VERY SHORT
PERIOD. FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM SUNDAY.
THE FRONT AND TROF MOVE THROUGH QUICKLY AND PRECIPITATION SHOULD
START ENDING FROM THE WEST AFTER MIDNIGHT. EXPECT ALL RAIN TO END
BY 7 AM SUNDAY.
COOL WEATHER ONLY LASTS BRIEFLY. ANOTHER H5 TROF COMES OVER THE
ROCKIES MONDAY NIGHT...BRINGING BACK SOUTHERLY WINDS TO THE AREA.
MODELS SHOW A STRONG FRONT MOVING THROUGH CENTRAL PLAINS ON
WEDNESDAY AND A CHANCE OF THUNDERSTORMS WITH THAT. THIS WILL ALSO
EXIT QUICKLY WITH CLEARING AND DRY WEATHER FOR THE END OF THE
WEEK.
STAYED PRETTY CLOSE TO THE GFS IN THE EXTENDED...BUT BLENDED SOME
WITH THE ECMWF. MADE ONLY MINOR ADJUSTMENTS TO THE MEX MOS...AS IT
WAS PRETTY CLOSE WITH THE ECMWF MOS. ECMWF A LITTLE COOLER.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM SUNDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 AM SUNDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...06Hazardous weather outlook, Oct 13, 5:14 PM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 514 PM CDT SAT OCT 13 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 514 PM CDT SAT OCT 13 2012 ...SEVERE WEATHER OUTBREAK IS LIKELY THROUGH EARLY TOMORROW MORNING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND OVERNIGHT. TORNADO. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... A STRONG UPPER LEVEL SYSTEM IS CURRENTLY TRAVERSING THE SOUTHERN PLAINS. AN ASSOCIATED DRY LINE... FOLLOWED BY A PACIFIC TYPE COLD FRONT WILL CONTINUE TO MOVE EASTWARD ACROSS OKLAHOMA THIS EVENING AND OVERNIGHT. STRONG TO SEVERE STORMS HAVE DEVELOPED EAST OF THE DRY LINE IN VERY MOIST AND UNSTABLE AIR ACROSS WESTERN AND CENTRAL OKLAHOMA... AND THIS ACTIVITY WILL MOVE INTO EASTERN OKLAHOMA SHORTLY. THESE STORMS WILL LIKELY PRODUCE LARGE HAIL... DAMAGING WINDS... AND VERY HEAVY RAINFALL. WITH STRONG DEEP LAYER SHEAR AND CURVED HODOGRAPHS... ISOLATED TORNADOES WILL ALSO BE QUITE POSSIBLE. THE TORNADIC THREAT WILL DEPEND UPON HOW THE SYSTEM EVOLVES OVER THE NEXT FEW HOURS AS IT MOVE INTO THE AREA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY THROUGH TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY AND FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... A FAST MOVING UPPER TROUGH WILL DIG INTO THE CENTRAL PLAINS BY MID WEEK WITH THUNDERSTORM CHANCES INCREASING AS A COLD FRONT SWEEPS THROUGH THE AREA. AT THIS TIME LOW LEVEL MOISTURE AND INSTABILITY APPEARS LIMITED AHEAD OF SYSTEM. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Oct 13, 8:16 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
816 PM CDT SAT OCT 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM TSTM WND GST 1 SW CHECOTAH 35.46N 95.54W
10/13/2012 E65 MPH MCINTOSH OK EMERGENCY MNGR
SPOTTER REPORTED 65 MPH WIND GUST AT HWY 69 AND
INTERSTATE 40.
&&
JDSSpecial weather statement, Oct 13, 8:20 PM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
820 PM CDT SAT OCT 13 2012
OKZ067-068-070-140145-
CHEROKEE OK-MUSKOGEE OK-WAGONER OK-
820 PM CDT SAT OCT 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
CHEROKEE AND NORTHEASTERN MUSKOGEE
IN NORTHEAST OKLAHOMA
SOUTHEASTERN WAGONER
AT 821 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MUSKOGEE TO 7 MILES SOUTHWEST OF BRAGGS...MOVING
NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...PUMPKIN CENTER...TAHLEQUAH...HULBERT...MUSKOGEE...
BRAGGS...FORT GIBSON...SEQUOYAH STATE PARK AND CHEROKEE LANDING STATE
PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3605 9504 3580 9480 3577 9481 3557 9530
3574 9545
TIME...MOT...LOC 0121Z 234DEG 46KT 3580 9531 3564 9521Special weather statement, Oct 13, 8:29 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
829 PM CDT SAT OCT 13 2012
OKZ054-055-059-060-140200-
OSAGE OK-PAWNEE OK-TULSA OK-WASHINGTON OK-
829 PM CDT SAT OCT 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHEASTERN OSAGE...EASTERN PAWNEE...NORTHWESTERN TULSA AND
SOUTHERN WASHINGTON
AT 830 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SKIATOOK TO 5 MILES NORTHWEST OF SAND SPRINGS...MOVING
NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...TULSA...GRAY...SAND SPRINGS...SPERRY...SKIATOOK...
VERA...RAMONA...WALNUT CREEK STATE PARK AND KEYSTONE STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3652 9581 3608 9606 3608 9630 3616 9630
3617 9631 3624 9630 3653 9598 3654 9581
TIME...MOT...LOC 0130Z 235DEG 41KT 3639 9593 3620 9613Local storm report, Oct 13, 9:35 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
935 PM CDT SAT OCT 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM TSTM WND GST 1 E TALIHINA 34.75N 95.03W
10/13/2012 E65 MPH LE FLORE OK TRAINED SPOTTER
SPOTTER JUST EAST OF TALIHINA REPORTING SUSTAINED WINDS
OF 50 MPH WITH GUSTS OVER 60 MPH.
&&
JDSSpecial weather statement, Oct 13, 9:56 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
956 PM CDT SAT OCT 13 2012
OKZ058-140330-
OTTAWA OK-
956 PM CDT SAT OCT 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1030 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHEASTERN OTTAWA
AT 956 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER QUAPAW...
MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...OTTAWA...PEORIA...QUAPAW...CARDIN AND PICHER.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3699 9461 3687 9461 3683 9480 3688 9482
3700 9486 3700 9485 3700 9462
TIME...MOT...LOC 0256Z 254DEG 40KT 3694 9473Local storm report, Oct 13, 10:40 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1040 PM CDT SAT OCT 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 PM TSTM WND DMG 3 WSW GARFIELD 36.43N 94.02W
10/13/2012 BENTON AR BROADCAST MEDIA
REPORT OF TREES DOWNED NEAR INTERSECTION OF HWY 62 AND
HWY 72 SOUTHWEST OF GARFIELD. TREES BLOCKING HWY 62.
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 9:08 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Madison, Washington | 67 min |
| Oct 13, 9:35 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian, Washington | 40 min |
| Oct 13, 9:43 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Sebastian | 62 min |
| Oct 13, 9:53 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison, Washington | 67 min |
| Oct 13, 10:11 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 49 min |
| Oct 13, 10:13 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 34 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.